Alert archive / Texas / Tornado Warnings in 2008

Tornado Warning 65, NWS San Angelo, TX

May 14, 2008Concho County, McCulloch County, Texas

NWS San Angelo, TX issued this tornado warning at May 14, 2008, 5:52 PM CDT for Concho County, McCulloch County, Texas. It was in force for 38 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 14, 2008, 5:52 PM CDT (22:52 UTC)
Expired
May 14, 2008, 6:30 PM CDT
In force
38 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon

Counties Concho County, TX, McCulloch County, TX

The radar

The San Angelo radar (KSJT), 98 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 14, 6:08 PM CDTTORNADOE Melvin, TXTORNADO WAS REPORTED BY THE PUBLIC ABOUT A QUARTER MILE EAST OF MELVIN.
May 14, 6:17 PM CDTTORNADO4 W Brady, TXDAMAGE TO TREES NEAR BRADY LAKE.
May 14, 6:28 PM CDTTSTM WND GST 693 Nne Brady, TXWIND GUST OF 60 KTS RECORDED AT BRADY AIRPORT AWOS BEFORE POWER WENT OUT.
May 14, 6:32 PM CDTHAIL 12 E Lohn, TXQUARTER SIZE HAIL COVERING U.S. HIGHWAY 283 2 MILES EAST OF LOHN.
May 14, 6:35 PM CDTTSTM WND DMGSw Brady, TXREPORT OF SMALL TREE LIMBS DOWN IN BRADY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 14, 3:50 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 10.9 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2008-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2148 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2008-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 203 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2148 J/kg
Mixed-layer CIN
-156 J/kg
Mixed-layer LCL
700 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
203 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KSJT 142252
TORSJT
TXC095-307-142330-
/O.NEW.KSJT.TO.W.0065.080514T2252Z-080514T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
552 PM CDT WED MAY 14 2008

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN CONCHO COUNTY IN WEST CENTRAL TEXAS...
  MCCULLOCH COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 630 PM CDT

* AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES
  SOUTHEAST OF EDEN...OR ABOUT 18 MILES NORTH OF MENARD...MOVING EAST
  AT 44 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  MELVIN AND SALT GAP BY 600 PM CDT...
  BRADY LAKE BY 615 PM CDT...
  BRADY BY 620 PM CDT...
  ROCHELLE BY 630 PM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO
BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN
MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL
SHELTER.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING UP 
TO BASEBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS IN EXCESS 
OF 70 MPH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT WEDNESDAY EVENING
FOR WEST CENTRAL TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
1100 PM CDT WEDNESDAY EVENING FOR WEST CENTRAL TEXAS.

LAT...LON 3107 9960 3109 9961 3109 9986 3142 9987
      3142 9948 3144 9934 3143 9935 3141 9931
      3144 9928 3144 9916 3105 9916
TIME...MOT...LOC 2252Z 273DEG 39KT 3118 9971

$$

LACY
3 follow-up statements
000 
WWUS54 KSJT 142304
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
559 PM CDT WED MAY 14 2008

TXC095-307-142330-
/O.CON.KSJT.TO.W.0065.000000T0000Z-080514T2330Z/
CONCHO TX-MCCULLOCH TX-
559 PM CDT WED MAY 14 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR MCCULLOCH
AND SOUTHEASTERN CONCHO COUNTIES...

AT 554 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE STRONG ROTATION WITH THIS STORM.  THE CIRCULATION WAS 
LOCATED 6 MILES SOUTHEAST OF THE INTERSECTION OF US-87 AND RANCH 
ROAD 2134...OR NEAR MELVIN AND 19 MILES NORTH OF MENARD...MOVING 
EAST AT 45 MPH.

THE TORNADO WILL BE NEAR...
  BRADY LAKE BY 615 PM CDT...
  BRADY BY 620 PM CDT...
  ROCHELLE BY 630 PM CDT...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING UP 
TO BASEBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT WEDNESDAY EVENING
FOR WEST CENTRAL TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
1100 PM CDT WEDNESDAY EVENING FOR WEST CENTRAL TEXAS.

LAT...LON 3107 9960 3109 9961 3109 9986 3142 9987
      3142 9948 3144 9934 3143 9935 3141 9931
      3144 9928 3144 9916 3105 9916
TIME...MOT...LOC 2259Z 273DEG 39KT 3117 9962

$$
000 
WWUS54 KSJT 142312
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
611 PM CDT WED MAY 14 2008

TXC095-307-142330-
/O.CON.KSJT.TO.W.0065.000000T0000Z-080514T2330Z/
CONCHO TX-MCCULLOCH TX-
611 PM CDT WED MAY 14 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR MCCULLOCH
AND SOUTHEASTERN CONCHO COUNTIES...

AT 608 PM CDT...A TORNADO WAS REPORTED BY THE PUBLIC.  THIS TORNADO 
WAS LOCATED A QUARTER MILE EAST MELVIN...OR 10 MILES WEST OF 
BRADY...MOVING EAST AT 45 MPH.

THE TORNADO WILL BE NEAR...
  BRADY LAKE BY 615 PM CDT...
  BRADY BY 620 PM CDT...
  ROCHELLE BY 630 PM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT WEDNESDAY EVENING
FOR WEST CENTRAL TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
1100 PM CDT WEDNESDAY EVENING FOR WEST CENTRAL TEXAS.

LAT...LON 3107 9960 3109 9961 3109 9986 3142 9987
      3142 9948 3144 9934 3143 9935 3141 9931
      3144 9928 3144 9916 3105 9916
TIME...MOT...LOC 2311Z 273DEG 39KT 3117 9947

$$
000 
WWUS54 KSJT 142321
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
620 PM CDT WED MAY 14 2008

TXC095-142330-
/O.CAN.KSJT.TO.W.0065.000000T0000Z-080514T2330Z/
CONCHO TX-
620 PM CDT WED MAY 14 2008

...THE TORNADO WARNING FOR SOUTHEASTERN CONCHO COUNTY IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT WEDNESDAY EVENING
FOR WEST CENTRAL TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
1100 PM CDT WEDNESDAY EVENING FOR WEST CENTRAL TEXAS.

LAT...LON 3105 9916 3107 9960 3142 9960 3142 9948
      3144 9935 3142 9935 3141 9931 3144 9928
      3144 9916
TIME...MOT...LOC 2320Z 273DEG 39KT 3116 9936

$$

TXC307-142330-
/O.CON.KSJT.TO.W.0065.000000T0000Z-080514T2330Z/
MCCULLOCH TX-
620 PM CDT WED MAY 14 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR MCCULLOCH
COUNTY...

AT 617 PM CDT...THE PUBLIC REPORTED A TORNADO A QUARTER MILE EAST 
MELVIN AT 608 PM.  THIS TORNADO WAS LOCATED NEAR BRADY LAKE...OR 
NEAR BRADY...MOVING EAST AT 45 MPH.

THE TORNADO WILL BE NEAR...
  ROCHELLE BY 630 PM CDT...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING UP 
TO BASEBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT WEDNESDAY EVENING
FOR WEST CENTRAL TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
1100 PM CDT WEDNESDAY EVENING FOR WEST CENTRAL TEXAS.

LAT...LON 3105 9916 3107 9960 3142 9960 3142 9948
      3144 9935 3142 9935 3141 9931 3144 9928
      3144 9916
TIME...MOT...LOC 2320Z 273DEG 39KT 3116 9936

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 14, 3:29 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, May 14, 3:29 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
329 PM CDT WED MAY 14 2008

.SHORT TERM...
MOST OF THE EFFORT TODAY PUT INTO THE COMPLICATED SHORT TERM THIS
AFTERNOON. CONVECTION FROM EARLIER THIS MORNING LEFT A WORKED OVER
AIR MASS...WHICH IS JUST NOW STARTING TO SHOW SIGNS OF
DESTABILIZING...WITH CAPE VALUES RUNNING AROUND 1500 ACROSS THE
CENTRAL COUNTIES TO PUSHING 2500 ACROSS THE SOUTHEAST. MEANWHILE...NEARLY
STATIONARY FRONTAL BOUNDARY DRAPED FROM SOMEWHERE AROUND BROWNWOOD
BACK TO SAN ANGELO AND THEN NORTHWEST TO MIDLAND. LIFT WITH THE UPPER
LOW OUT ACROSS NEW MEXICO HAS GENERATED STORMS OUT ALONG THE TEXAS
AND NEW MEXICO BORDER...AND EXPECT THAT BETWEEN A JET MAX THAT
WILL ROUND THE BASE OF THE LOW AND MOVE INTO THE AREA...AND WHATS
LEFT OF THE FRONTAL BOUNDARY...STORMS SHOULD START TO BECOME MORE
WIDESPREAD ACROSS WEST CENTRAL TEXAS OVER THE NEXT HOUR OR TWO.

HAVE SEEN BETTER SHEAR AND INSTABILITY...BUT BOTH ARE MORE THAN
SUFFICIENT FOR SUPERCELLS. LARGE HAIL STILL LOOKS LIKE THE MAIN
THREAT...BUT ANY STORMS THAT CAN CROSS OR TRACK ALONG THE FRONTAL
BOUNDARY WILL HAVE AN INCREASED TORNADO THREAT AS WELL.

STILL NOT ENTIRELY SURE HOW WELL THE AIR MASS WILL RESPOND ONCE
THE STORMS GET GOING...IF NOTHING ELSE BECAUSE LOW LEVEL WIND FIELDS
INCLUDING THE MOISTURE INFLOW REMAIN WEAK. WILL RUN CHANCE POPS
PRETTY MUCH AREAWIDE FOR TONIGHT AND SEE HOW THE SITUATION
DEVELOPS.

ONCE THE UPPER LOW WEAKENS AND MOVES OUT LATER TONIGHT...COLD
FRONT DROPS THROUGH THE REGION. POPS BEGIN TO DROP AND COOLER
TEMPERATURES WITH QUITE A BIT OF CLOUD COVER WILL PREVAIL.

.LONG TERM...

UPPER TROUGH STILL OUT ACROSS THE AREA THROUGH THE WEEKEND...BUT
PREFER THE GENERAL HANDLING OF THE SITUATION OF THE ECMWF TO THE
GFS. THUS...WILL TRY TO LIMIT POPS TO JUST THE SOUTHWEST PORTIONS
OF THE AREAS AS MUCH AS POSSIBLE.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 54  75  53  76 /  40  10  10  10
SAN ANGELO 	 59  79  54  76 /  30  20  20  10
JUNCTION 	 61  79  56  79 /  30  20  20  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

07
Hazardous weather outlook, May 14, 2:13 PM CDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
213 PM CDT WED MAY 14 2008

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-151915-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
213 PM CDT WED MAY 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN UPPER LEVEL STORM SYSTEM WILL MOVE NORTHEAST FROM SOUTHERN NEW
MEXICO INTO THE TEXAS PANHANDLE THIS EVENING. AS THIS SYSTEM
MOVES THROUGH THE AREA...THERE WILL BE A CHANCE OF SCATTERED
THUNDERSTORMS DEVELOPING LATER THIS AFTERNOON AND EVENING. SOME OF
THESE STORMS MAY REACH SEVERE LIMITS...THE MAIN THREATS BEING
LARGE HAIL AND DAMAGING WINDS. THERE IS ALSO THE POSSIBILITY OF
ISOLATED TORNADOES. LOCALLY HEAVY RAIN WILL BE ALSO BE POSSIBLE IN
THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED ACROSS WEST CENTRAL TEXAS
LATER THIS AFTERNOON AND TONIGHT.

In the hours before

Local storm report, May 14, 4:33 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
433 PM CDT WED MAY 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     HAIL             3 W CHRISTOVAL          31.19N 100.55W
05/14/2008  E0.88 INCH       TOM GREEN          TX   TRAINED SPOTTER

&&
Local storm report, May 14, 4:39 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
439 PM CDT WED MAY 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     HAIL             15 SW SAN ANGELO        31.29N 100.63W
05/14/2008  E0.88 INCH       TOM GREEN          TX   AMATEUR RADIO

0436 PM     HAIL             15 SW SAN ANGELO        31.29N 100.63W
05/14/2008  E1.00 INCH       TOM GREEN          TX   AMATEUR RADIO

&&
Local storm report, May 14, 4:49 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
449 PM CDT WED MAY 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     HAIL             5 SSW SAN ANGELO        31.38N 100.48W
05/14/2008  E1.00 INCH       TOM GREEN          TX   NWS EMPLOYEE

            QUARTER SIZE HAIL FELL AT THE SAN ANGELO AIRPORT.

&&
Special weather statement, May 14, 5:37 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
537 PM CDT WED MAY 14 2008

TXZ154-170-142330-
MCCULLOCH TX-MASON TX-
537 PM CDT WED MAY 14 2008

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 PM CDT FOR MCCULLOCH
AND MASON COUNTIES...

AT 535 PM CDT...A COUPLE OF STRONG THUNDERSTORM WERE INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR OVER WESTERN MASON COUNTY.
THESE WERE LOCATED ABOUT 8 MILES WEST OF MASON. ONE STORM WAS MOVING
NORTHEAST AT 33 MPH...AND THE OTHER STORM WAS MOVING EAST AT 25 MPH.

* THESE STRONG THUNDERSTORMS WILL BE NEAR...
  KOOCKVILLE AND MASON BY 545 PM CDT
  KATEMCY BY 555 PM CDT
  FREDONIA BY 610 PM CDT

PEA SIZE HAIL AND WIND GUSTS TO 45 MPH ARE LIKELY WITH THESE STORMS.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT WEDNESDAY EVENING
FOR WEST CENTRAL TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
1100 PM CDT WEDNESDAY EVENING FOR WEST CENTRAL TEXAS.
Local storm report, May 14, 5:39 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
539 PM CDT WED MAY 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     TORNADO          8 S ROSCOE              32.33N 100.54W
05/14/2008                   NOLAN              TX   TRAINED SPOTTER

&&

WGILMORE
Special weather statement, May 14, 5:43 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
543 PM CDT WED MAY 14 2008

TXZ139-140-154-142345-
COLEMAN TX-BROWN TX-MCCULLOCH TX-
543 PM CDT WED MAY 14 2008

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 PM CDT FOR SOUTHERN
COLEMAN...SOUTHWEST BROWN AND NORTHERN MCCULLOCH COUNTIES...

AT 540 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 4 MILES NORTH OF LOHN...OR ABOUT 18
MILES NORTH OF BRADY...MOVING NORTHEAST AT 27 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  US-283 NEAR THE MCCULLOCH-COLEMAN COUNTY LINE AND WALDRIP BY 550 PM
  CDT
  ROCKWOOD AND GOULDBUSK BY 600 PM CDT
  SHIELDS BY 610 PM CDT
  TRICKHAM BY 620 PM CDT

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT WEDNESDAY EVENING
FOR WEST CENTRAL TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
1100 PM CDT WEDNESDAY EVENING FOR WEST CENTRAL TEXAS.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 7:02 PM CDTSevere Thunderstorm WarningSJTBrown, Coleman43 min
May 13, 7:04 PM CDTFlash Flood WarningSJTMcCulloch116 min
May 13, 7:22 PM CDTAreal Flood AdvisorySJTBrown113 min
May 13, 7:47 PM CDTSevere Thunderstorm WarningSJTConcho, Tom Green28 min
May 13, 8:03 PM CDTSevere Thunderstorm WarningSJTKimble, Sutton57 min
May 13, 8:10 PM CDTSevere Thunderstorm WarningSJTConcho, Menard, Schleicher, Tom Green35 min
May 13, 8:35 PM CDTSevere Thunderstorm WarningSJTHaskell, Shackelford, Throckmorton40 min
May 13, 8:38 PM CDTSevere Thunderstorm WarningSJTShackelford, Throckmorton30 min
May 13, 8:41 PM CDTSevere Thunderstorm WarningSJTConcho, McCulloch, Menard34 min
May 13, 8:53 PM CDTSevere Thunderstorm WarningSJTKimble, Mason52 min
May 13, 8:58 PM CDTTornado WarningSJTConcho, McCulloch, Menard32 min
May 13, 9:08 PM CDTFlash Flood WarningSJTConcho, Menard2 hr
May 13, 9:26 PM CDTSevere Thunderstorm WarningSJTConcho, McCulloch, Mason, Menard34 min
May 13, 9:39 PM CDTFlash Flood WarningSJTMcCulloch4 hr
May 13, 9:47 PM CDTSevere Thunderstorm WarningSJTKimble, Mason42 min
May 13, 9:55 PM CDTSevere Thunderstorm WarningSJTMcCulloch, Mason, San Saba35 min
May 13, 10:36 PM CDTAreal Flood AdvisorySJTSan Saba114 min
May 14, 12:14 AM CDTSevere Thunderstorm WarningSJTIrion, Schleicher, Tom Green46 min
May 14, 12:57 AM CDTSevere Thunderstorm WarningSJTConcho, Menard, Schleicher, Tom Green48 min
May 14, 1:15 AM CDTTornado WarningSJTConcho, McCulloch, Menard45 min
May 14, 2:59 AM CDTSevere Thunderstorm WarningSJTKimble46 min
May 14, 3:17 AM CDTSevere Thunderstorm WarningSJTMcCulloch, Mason, San Saba43 min
May 14, 4:06 PM CDTSevere Thunderstorm WarningSJTIrion, Tom Green39 min
May 14, 4:20 PM CDTSevere Thunderstorm WarningSJTCoke, Sterling40 min
May 14, 4:34 PM CDTSevere Thunderstorm WarningSJTTom Green41 min
May 14, 5:04 PM CDTSevere Thunderstorm WarningSJTConcho, Tom Green41 min
May 14, 5:05 PM CDTSevere Thunderstorm WarningSJTCoke, Nolan40 min
May 14, 5:22 PM CDTSevere Thunderstorm WarningSJTFisher, Nolan53 min
May 14, 5:33 PM CDTTornado WarningSJTConcho, Menard27 min
May 14, 5:35 PM CDTTornado WarningSJTNolan25 min
May 14, 5:58 PM CDTSevere Thunderstorm WarningSJTColeman47 min
May 14, 6:01 PM CDTSevere Thunderstorm WarningSJTJones, Taylor59 min
May 14, 6:05 PM CDTSevere Thunderstorm WarningSJTMason, San Saba40 min
May 14, 6:21 PM CDTTornado WarningSJTTaylor24 min
May 14, 6:24 PM CDTTornado WarningSJTMcCulloch, San Saba51 min
May 14, 6:29 PM CDTTornado WarningSJTMason31 min
May 14, 6:40 PM CDTTornado WarningSJTCallahan, Taylor35 min
May 14, 6:45 PM CDTSevere Thunderstorm WarningSJTCallahan30 min

Nearby

Tornado Warnings in Texas, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.